Alert archive / Oklahoma / Special Weather Statements in 2007
Special Weather Statement, NWS Tulsa, OK
NWS Tulsa, OK issued this special weather statement at Oct 21, 2007, 8:49 PM CDT for Kay County, Oklahoma. It was in force for 56 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 21, 2007, 8:49 PM CDT (01:49 UTC)
- Expired
- Oct 21, 2007, 9:45 PM CDT
- In force
- 56 min
- Issued by
- NWS Tulsa, OK
County Kay County, OK
The radar
The Vance AFB radar (KVNX), 110 km from the middle of the area, began a volume at 01:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lamont, OK (KLMN), launched 00:00Z, 1.8 hours before the alert went out and 53 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1120 m above ground
- 0-6 km bulk shear
- 95 kt
- 0-1 km storm-relative helicity
- -67 m²/s²
- 0-3 km storm-relative helicity
- 118 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
000
WWUS84 KTSA 220149
SPSTSA
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
849 PM CDT SUN OCT 21 2007
OKZ054-059-220245-
OSAGE OK-PAWNEE OK-
849 PM CDT SUN OCT 21 2007
...SIGNIFICANT WEATHER ALERT...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 945 PM CDT
FOR THE FOLLOWING COUNTIES...
IN NORTHEAST OKLAHOMA
NORTHWESTERN OSAGE AND NORTHWESTERN PAWNEE
AT 849 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 26
MILES SOUTHWEST OF APPERSON...MOVING NORTHEAST AT 45 MPH. SOME
LOCATIONS THAT WILL BE AFFECTED BY THIS STORM INCLUDE...APPERSON...
WEBB CITY AND GRAINOLA.
THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL.
LAT...LON 3641 9703 3651 9705 3658 9691 3657 9703
3660 9707 3668 9708 3673 9704 3670 9695
3677 9689 3680 9676 3700 9674 3701 9648
3700 9648
TIME...MOT...LOC 0149Z 215DEG 43KT 3650 9709
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this special weather statement went out at Oct 21, 3:05 PM CDT, 5 hours 44 minutes earlier.
Area forecast discussion, Oct 21, 3:05 PM CDT, 5 hours 44 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OK 305 PM CDT SUN OCT 21 2007 .DISCUSSION... IT WAS ANOTHER UNSEASONABLY WARM AND WINDY DAYS ACROSS EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. HOWEVER...THE WARM WEATHER IS ABOUT TO COME TO AN END AS A COLD FRONT IS POISED TO MOVE THROUGH THE AREA. THE COLD FRONT IS CURRENTLY LOCATED NEAR A KMCI-KPNC-KLTS LINE. THE FRONT IS EXPECTED TO BE THROUGH MOST OF THE FORECAST BY 12Z MONDAY. ELEVATED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS EVENING IN THE WAKE OF THE FRONTAL BOUNDARY AS STRONG ISENTROPIC LIFT DEVELOPS ACROSS THE REGION. WITH MARGINAL ELEVATED INSTABILITY I DO EXPECT TO SEE THUNDERSTORMS EMBEDDED WITHIN THE LARGER AREA OF SHOWERS THROUGH LATE TONIGHT. AN ISOLATED STRONG TO SEVERE THUNDERSTORMS COULD BE POSSIBLE IMMEDIATELY BEHIND THE COLD FRONT LATER THIS EVENING. THE FORECAST GETS CONSIDERABLY TRICKIER STARTING MONDAY NIGHT. THERE IS A GREAT DEAL OF VARIANCE IN THE MODEL SOLUTIONS ON HOW TO HANDLE THE MID-LEVEL SHORTWAVE CURRENTLY OVER SOUTHERN COLORADO AND THE 160KT 250MB JET DRIVING IT TO THE SOUTH. ALL THE MODELS ARE NOW CUTTING OFF THE 500 MB LOW THAT DEVELOPS MONDAY AFTERNOON. HOWEVER...THE MODELS ARE IN MAJOR DISAGREEMENT ON WHERE THE LOW CUTS OFF. RANGING FROM SOUTHWEST OKLAHOMA (GFS) TO MISSISSIPPI (ECMWF) WITH THE NAM/WRF AND UKMET IN BETWEEN. HAVE DECIDED TO GO MORE IN LINE WITH THE OPERATIONAL GFS BECAUSE IT IS PRETTY GOOD AGREEMENT WITH ALL THE OTHER GFS ENSEMBLE MEMBERS AND THE UKMET. SO..THIS WILL RESULT IN A COOLER AND WETTER FORECAST THAN WE PREVIOUSLY HAD. DUE TO THE MAJOR DISAGREEMENT OF THE MODELS...CONFIDENCE IN THIS FORECAST IS NOT VERY HIGH. WILL KEEP POPS IN THE FORECAST THROUGH WEDNESDAY NIGHT AS THE 500 MB LOW IS EXPECTED TO MEANDER ACROSS NORTHERN TEXAS AND OKLAHOMA. DRIER AND WARMER IS EXPECTED AS THE MID-LEVEL LOW PULLS OFF TO THE NORTH AND EAST. && .PRELIMINARY POINT TEMPS/POPS... TUL 49 53 42 62 / 90 100 50 30 FSM 57 58 47 62 / 40 90 80 30 MLC 51 52 43 61 / 80 100 60 30 BVO 50 54 39 62 / 90 90 40 30 FYV 51 53 41 60 / 50 90 90 30 BYV 52 54 42 60 / 40 90 90 30 MKO 53 53 45 61 / 80 100 70 30 MIO 50 52 41 61 / 80 90 50 30 F10 51 51 43 60 / 80 100 60 30 HHW 54 56 46 62 / 60 90 60 30 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...NONE. AR...NONE. && SHORT TERM...12 LONG TERM....10
Hazardous weather outlook, Oct 21, 6:30 PM CDT, 2 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 630 PM CDT SUN OCT 21 2007 ARZ001-002-010-011-019-020-029-OKZ049-053>076-221000- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 630 PM CDT SUN OCT 21 2007 THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...TONIGHT. THUNDERSTORMS WITH DANGEROUS LIGHTNING. RISK...ELEVATED. AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...THIS EVENING. DISCUSSION... A COLD FRONT CONTINUES TO MOVE ACROSS THE REGION. RAIN WITH A FEW EMBEDDED THUNDERSTORMS WILL BE POSSIBLE BEHIND THE FRONT ACROSS NORTHEAST OKLAHOMA BEGINNING LATER THIS EVENING. THIS ACTIVITY IS EXPECTED TO SPREAD SOUTHEAST ACROSS THE REMAINDER OF THE AREA OVERNIGHT. SEVERE WEATHER IS NOT EXPECTED. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...SPOTTER ACTIVATION WILL NOT BE NEEDED. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. MONDAY...THUNDERSTORM POTENTIAL. TUESDAY...NO HAZARDS. WEDNESDAY...NO HAZARDS. THURSDAY...NO HAZARDS. FRIDAY...NO HAZARDS. SATURDAY...NO HAZARDS. EXTENDED DISCUSSION... THE RAIN AND CHANCE OF THUNDERSTORMS WILL DIMINISH FROM THE NORTHWEST TUESDAY AND WEDNESDAY AS THE UPPER LOW PRESSURE SYSTEM MOVES DRIFTS OFF TO THE EAST. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL INFORMATION.
In the hours before
Special weather statement, Oct 21, 8:49 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
849 PM CDT SUN OCT 21 2007
OKZ054-059-220245-
OSAGE OK-PAWNEE OK-
849 PM CDT SUN OCT 21 2007
...SIGNIFICANT WEATHER ALERT...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 945 PM CDT
FOR THE FOLLOWING COUNTIES...
IN NORTHEAST OKLAHOMA
NORTHWESTERN OSAGE AND NORTHWESTERN PAWNEE
AT 849 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 26
MILES SOUTHWEST OF APPERSON...MOVING NORTHEAST AT 45 MPH. SOME
LOCATIONS THAT WILL BE AFFECTED BY THIS STORM INCLUDE...APPERSON...
WEBB CITY AND GRAINOLA.
THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL.
LAT...LON 3641 9703 3651 9705 3658 9691 3657 9703
3660 9707 3668 9708 3673 9704 3670 9695
3677 9689 3680 9676 3700 9674 3701 9648
3700 9648
TIME...MOT...LOC 0149Z 215DEG 43KT 3650 9709The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 21, 9:37 PM CDT | Special Weather Statement | TSA | Osage | 38 min |
| Oct 21, 9:47 PM CDT | Special Weather Statement | TSA | Pawnee | 58 min |
| Oct 21, 10:19 PM CDT | Special Weather Statement | TSA | Osage | 41 min |
| Oct 21, 10:20 PM CDT | Special Weather Statement | TSA | Pawnee | 25 min |
| Oct 21, 10:47 PM CDT | Special Weather Statement | TSA | Pawnee | 28 min |
| Oct 21, 11:22 PM CDT | Special Weather Statement | TSA | Osage | 38 min |
| Oct 21, 11:47 PM CDT | Special Weather Statement | TSA | Osage | 28 min |
Nearby
Special Weather Statements in Oklahoma, 2007Every special weather statement in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.